Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 7, 2012, 1:19 PM CDT for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 7, 2012, 2:07 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WGUS54 KLIX 071819
FFWLIX
LAC051-071-072015-
/O.NEW.KLIX.FF.W.0025.120607T1819Z-120607T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
119 PM CDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
KENNER...HARVEY...AVONDALE...
SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ORLEANS...
* UNTIL 315 PM CDT
* AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWEGO...
WAGGAMAN...TERRYTOWN...HARAHAN...GRETNA AND BRIDGE CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS UP TO 2.5 INCHES ARE POSSIBLE IN THE
WARNED AREA WITHIN A VERY SHORT TIME.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2981 9017 2982 9017 2983 9020 2994 9027
3000 9028 3002 9001 2997 9000 2995 9001
2994 8999 2991 8999 2978 9015
$$1 follow-up statement
529
WGUS74 KLIX 071907
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CDT THU JUN 7 2012
LAC051-071-071916-
/O.CAN.KLIX.FF.W.0025.000000T0000Z-120607T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORLEANS LA-JEFFERSON LA-
207 PM CDT THU JUN 7 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN JEFFERSON
AND SOUTHWESTERN ORLEANS PARISHES...
LAT...LON 2981 9017 2982 9017 2983 9020 2994 9027
3000 9028 3002 9001 2997 9000 2995 9001
2994 8999 2991 8999 2978 9015
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:51 AM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jun 7, 3:51 AM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CDT THU JUN 7 2012
.SYNOPSIS...
FRONTAL BOUNDARY LOCATED ALONG THE COAST WITH DRIER AIR TRYING TO
WORK INTO EXTREME NORTHERN PORTIONS NEAR MCCOMB. EVENING
CONVECTION HAS DIED OUT...AND AS OF THIS WRITING...NOCTURNAL
MARINE CONVECTION HAS NOT INITIATED. WEAK UPPER LOW CENTERED OVER
SOUTHERN OKLAHOMA WITH SPOKES OF ENERGY ROTATING THROUGH OUR
AREA...AS WELL AS THE DALLAS METROPLEX. STILL SOME CONVECTION
ASSOCIATED WITH THE DALLAS ENERGY. EVENING CONVECTION AIDED IN
COOLING TEMPERATURES A FEW DEGREES FROM THE SAME TIME YESTERDAY
MORNING. MOST TEMPERATURES IN THE LOW AND MID 70S. DEW POINTS ARE
IN THE UPPER 60S TO LOWER 70S...EXCEPT FOR LOWER 60S OVER
SOUTHWEST MISSISSIPPI.
&&
.SHORT TERM...
FRONTAL BOUNDARY WILL REMAIN IN THE AREA TODAY. ANTICIPATE
SCATTERED CONVECTION TO DEVELOP WITH THE HEAT OF THE DAY
TODAY...WITH BEST CHANCES TO THE SOUTH OF LAKE PONTCHARTRAIN. MOST
CONVECTION WILL DISSIPATE WITH SUNSET.
ECMWF/GFS GUIDANCE NOW IN FAIRLY CLOSE AGREEMENT WITH UPPER LOW
CURRENTLY OVER THE RED RIVER MOVING INTO THE WESTERN GULF ON
FRIDAY...THEN ACROSS LOUISIANA OVER THE WEEKEND. NAM SOLUTION IS
SOMEWHAT SLOWER AND WILL GO CLOSER TO GFS/ECMWF SOLUTIONS. THIS
SHOULD BEGIN TO FOCUS LOW LEVEL INFLOW OVER THE AREA OVER THE NEXT
SEVERAL DAYS. THUNDERSTORMS WILL BECOME MORE NUMEROUS ON
FRIDAY...AND ESPECIALLY OVER THE WEEKEND. WILL BE CARRYING 40-50
POPS FOR FRIDAY...AND LIKELY IN MOST AREAS OVER THE WEEKEND.
PRECIPITATION WILL BE DIURNALLY INFLUENCED...MAINLY LATE MORNING
AND AFTERNOON. WITH PRECIPITABLE WATER VALUES FORECAST TO BE NEAR
OR ABOVE 2 INCHES OVER THE WEEKEND...HEAVY RAIN COULD BECOME A
SIGNIFICANT ISSUE IN AREAS THAT SEE MULTIPLE RAIN EVENTS. WILL
CONTINUE TO MENTION IN HWO.
MAX TEMPERATURES WILL BE REGULATED BY CONVECTIVE DEVELOPMENT.
AREAS THAT SEE CONVECTION NOT LIKELY TO GET MUCH PAST UPPER 80S.
DRY AREAS LIKELY TO TOP OUT 90 TO 95 TODAY. THOSE AREAS WILL BE
FEWER AND FARTHER BETWEEN OVER THE WEEKEND. 35
&&
.LONG TERM...
LOW/UPPER TROF GRADUALLY MOVES EASTWARD MONDAY THROUGH MIDWEEK.
MOISTURE NEVER REALLY GETS CLEANED OUT...SO WE WILL LIKELY GO BACK
TO AFTERNOON CONVECTION FIRING OFF OF LAKE AND SEA BREEZE
INTERACTIONS. POPS AROUND 30 PERCENT DURING THE DAY AND 20 DURING
THE EVENING WILL BE SUFFICIENT. TEMPERATURES WILL REMAIN AROUND
NORMAL. 35
&&
.AVIATION...
STATIONARY FRONTAL BOUNDARY OVER THE IMMEDIATE AREA WILL SERVE AS
FOCUS FOR CONVECTION ONCE TRIGGER TEMPERATURE IS ATTAINED AROUND
86F. CONVECTIVE COVERAGE WILL BE DICTATED BY ORIENTATION OF BOUNDARY
AND INTERACTIONS WITH LAKE AND GULF BREEZES WITH GREATER
PROBABILITIES FOR KMSY...KNEW...KHUM...KASD. OTHER TERMINALS SHOULD
HAVE LESSER RISK WITH MORE CONTINENTAL FLOW INFLUENCES.
NONETHELESS...TAFS SHOULD BE VFR OUTSIDE PROB30 TO TEMPO CONVECTION
GENERALLY BETWEEN 18Z-00Z. 24/RR
&&
.MARINE...
WEAK FRONTAL ZONE ALONG THE IMMEDIATE COAST MAY BRING A RISK OF
THUNDERSTORMS IN A LINEAR STRUCTURE ACROSS PORTIONS OF THE COASTAL
WATERS LATE MORNING INTO THE AFTERNOON HOURS. WATERSPOUT PRODUCTION
SHOULD BE HIGH WITH TROPICAL AIR MASS IN PLACE. PERSISTENT
SOUTHEASTERLY FLOW NEXT SEVERAL DAYS WILL EVENTUALLY BRING A LONG
PERIOD SWELL TRAIN INTO THE UPPER CENTRAL GULF OVER THE WEEKEND.
SEAS IN THE OUTER WATERS WILL LIKELY BUILD TO AROUND 6 FEET
DOMINATED BY 8-10 SECOND SWELLS FROM THE FLORIDA STRAITS AND YUCATAN
CHANNEL. 24/RR
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITOR AFTERNOON AND EVENING CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 68 89 69 / 30 10 40 30
BTR 91 72 91 72 / 40 10 50 30
ASD 90 72 90 73 / 30 20 50 30
MSY 89 75 88 74 / 40 20 50 30
GPT 88 73 87 73 / 40 20 40 30
PQL 88 70 88 71 / 30 20 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 7, 11:40 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 AM CDT THU JUN 7 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-081645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1140 AM CDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS COULD BECOME STRONG WITH THE MAIN THREATS BEING STRONG WINDS AND SMALL HAIL. STORM INTENSITY AND COVERAGE SHOULD DECREASE QUICKLY AFTER 9 PM TONIGHT. LOCALLY VERY HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS FRIDAY...AND ESPECIALLY OVER THE WEEKEND. SOME THUNDERSTORMS WILL LIKELY BECOME STRONG THROUGH THE PERIOD. THE STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. WITH SLOW MOVING THUNDERSTORMS EXPECTED...HEAVY RAINFALL COULD BECOME A SIGNIFICANT CONCERN OVER THE WEEKEND. THUNDERSTORMS WILL BECOME FEWER IN NUMBER FOR MONDAY THROUGH WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:32 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 118 min |
| Jun 7, 5:52 PM CDT | Areal Flood Advisory | LIX | Plaquemines | 77 min |
| Jun 7, 5:57 PM CDT | Areal Flood Advisory | LIX | Iberville | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.